# SDR CA151127011

- Difficulty date: November 11, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Robsin R22BETA
- Aircraft time: 4,322 hours
- Engine: Lyc O360J2A
- System (JASC): 6322 · Rotorcraft Cooling Fan System
- Part: Bearing
- Part number: A1814REVK
- Condition: Failed
- Location: Fan Shaft
- Part time: 2,261 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT NOTICED SMOKE IN THE COCKPIT WHILE IN FLIGHT. HELICOPTER WAS LANDED SAFELY.  LOWER ACTUATOR BEARING ASSY WAS FOUND TO HAVE SHIFTED REARWARD ON FANSHAFT CAUSING BEARING HOUSING TO COME INTO CONTACT WITH FANWHEEL.  ROTATING FANWHEEL ASSEMBLY BOLTS GROUND THEIR WAY INTO THE BEARING ASSY HOUSING, CREATING EXCESSIVE HEAT AND SMOKE, ASSUMED.  NOTE, IN NORMAL OPERATION, FANWHEEL TURNS, BEARING HOUSING REMAINS STATIONARY, WITH ONLY INTERNAL BEARING ROTATING WITH THE FANSHAFT.
